Invariance of global solutions of the Hamilton-Jacobi equation
Bulletin de la Société Mathématique de France, Volume 130 (2002) no. 4, p. 493-506

We show that every global viscosity solution of the Hamilton-Jacobi equation associated with a convex and superlinear Hamiltonian on the cotangent bundle of a closed manifold is necessarily invariant under the identity component of the group of symmetries of the Hamiltonian (we prove that this group is a compact Lie group). In particular, every Lagrangian section invariant under the Hamiltonian flow is also invariant under this group.

On prouve que toute solution globale de viscosité de l'équation de Hamilton-Jacobi associée à un hamiltonien convexe et superlinéaire sur le fibré cotangent d'une variété fermée est toujours invariante sous l'action de la composante neutre du groupe de symétries du hamiltonien (on montre que ce groupe est un groupe de Lie compact). En particulier, toute section lagrangienne du fibré cotangent qui est preservée par le flot hamiltonien doit être invariante sous cette action.

DOI : https://doi.org/10.24033/bsmf.2427
Classification:  49L25,  37J50,  53D12,  70H20
Keywords: Hamilton-Jacobi, lagrangian, symmetries
@article{BSMF_2002__130_4_493_0,
     author = {Maderna, Ezequiel},
     title = {Invariance of global solutions of the Hamilton-Jacobi equation},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {130},
     number = {4},
     year = {2002},
     pages = {493-506},
     doi = {10.24033/bsmf.2427},
     zbl = {1059.49031},
     mrnumber = {1947450},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2002__130_4_493_0}
}
Invariance of global solutions of the Hamilton-Jacobi equation. Bulletin de la Société Mathématique de France, Volume 130 (2002) no. 4, pp. 493-506. doi : 10.24033/bsmf.2427. http://www.numdam.org/item/BSMF_2002__130_4_493_0/

[1] G. Contreras, J. Delgado & R. Iturriaga - « Lagrangian flows: the dynamics of globally minimizing orbits, II », Bol. Soc. Bras. Mat. 28 (1997), no. 2, p. 155-196. | MR 1479500 | Zbl 0892.58065

[2] A. Fathi - « Solutions KAM faibles conjugués et barrières de Peierls », C. R. Acad. Sci. Paris, Série I 325 (1997), p. 649-652. | MR 1473840 | Zbl 0943.37031

[3] -, « Théorème KAM faible et théorie de Mather sur les systèmes lagrangiens », C. R. Acad. Sci. Paris, Série I 324 (1997), p. 1043-1046. | MR 1451248 | Zbl 0885.58022

[4] -, « Weak KAM Theorem in Lagrangian Dynamics », Preprint, 2000.

[5] A. Fathi & E. Maderna - « Weak KAM Theorem on Non Compact Manifolds », Preprint, 2000. | MR 2346451 | Zbl 1139.49027

[6] S. Kobayashi - Transformation Groups in Differential Geometry, Springer-Verlag, 1995, reprint of the 1972 ed. | MR 355886 | Zbl 0246.53031

[7] R. Mañé - « Lagrangian flows: the dynamics of globally minimizing orbits », Bol. Soc. Bras. Mat. 28 (1997), no. 2, p. 141-153. | MR 1479499 | Zbl 0892.58064

[8] J. Mather - « Action minimizing measures for positive definite Lagrangian systems », Math. Z. 207 (1991), p. 169-207. | MR 1109661 | Zbl 0696.58027

[9] D. Montgomery & L. Zippin - Transformation Groups, Interscience Tracts, vol. 1, J. Wiley & Sons, 1955. | MR 73104

[10] G. Paternain & M. Paternain - « Critical values of autonomous Lagrangian systems », Comment. Math. Helvetici 72 (1997), p. 481-499. | MR 1476061 | Zbl 0921.58017

[11] W. Ziemer - Weakly Differentiable Functions, Springer-Verlag, 1989. | MR 1014685 | Zbl 0692.46022